The symptoms of a Sarafem overdose can include nausea, vomiting, seizures, and a fast heart rate. There are a number of treatment options available for a Sarafem overdose. For example, a healthcare provider may administer certain medicines, pump the stomach, or provide supportive care.
Sarafem Overdose: An IntroductionSarafem® (fluoxetine hydrochloride) is a medication that is used to treat premenstrual dysphoric disorder (PMDD). As with all medicines, it is possible for a person to overdose on Sarafem. The effects of a Sarafem overdose will vary depending on a number of factors, including how much Sarafem was taken and whether it was taken with any other medicines.
Sarafem Overdose: SymptomsIf a person overdoses on Sarafem, the symptoms can vary. The most common symptoms of a Sarafem overdose include:
- A fast heart rate (tachycardia)
Other symptoms of a Sarafem overdose may include, but are not limited to:
- An irregular heart rhythm (arrhythmia)
- High blood pressure (hypertension)
- Low blood pressure (hypotension)
- Loss of life.
Sarafem Overdose: TreatmentThe treatment for a Sarafem overdose will vary. If the Sarafem overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Sarafem overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sarafem.